MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject single lumen power-injectable picc was leaking at the hub.The picc was initially placed on (b)(6) 2020.The patient was receiving an infusion of parenteral nutrition when the nurse noticed the product was leaking at the violet hub.A new picc line was placed on (b)(6) 2020.No other adverse effects have been reported.Additional information regarding patient and event information has been requested but is not currently available.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 - product received (b)(6)2020.Investigation ¿ evaluation.It was reported by mr.Baptiste bazire from c.H.U.Du caen that there was a leak of injected product by the base of the device.The complaint device was reported to be a turbo-ject single lumen power-injectable picc (rpn: upics-4.0-ct-nt-1111, lot number 10142285).The device was initially placed on (b)(6)2020.The patient was receiving an infusion of parenteral nutrition when the nurse noticed the product was leaking at the violet hub.A new picc line was placed on (b)(6)2020.No other adverse effects were reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.One used turbo-ject single lumen power-injectable picc was returned to the manufacturer.The device was affixed to a catheter securement device.The purple hub had partially separated from the clear tubing where they meet.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "warnings the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established do not power inject if maximum injection rate cannon be verified to meet limit printed on catheter hub or extension tube.Precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter maintenance if clc-2000, microclave or other needless adapters approved for saline only lock are used, saline only catheter lock may be used.Catheter lock should be reestablished after every use or at least every 24 hours.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock." based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for failure was not established.Assessment of the complaint was unable to rule out manufacturing, device maintenance, or inadvertent tension placed on the device as a result of patient movement or the performance/assistance of the patient during activities of daily living as possible causes of this event.Appropriate measures have been initiated to address this failure mode.A capa has been opened to address this failure mode in association with this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10451055
Report Number1820334-2020-01557
Device Sequence Number17111417
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)211111(10)10142285
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Device Lot Number10142285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;